Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 4, NWS Hastings, NE

March 2, 200824 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 2, 2008, 3:49 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 2, 2008, 9:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 3:49 AM CST (09:49 UTC)
In effect from
Mar 2, 2008, 9:00 AM CST
Expired
Mar 2, 2008, 8:21 PM CST
In force
11 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4962 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 020949
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
349 AM CST SUN MAR 2 2008


NEZ039>041-046>048-060>062-072>074-082-083-021800-
/O.NEW.KGID.WI.Y.0004.080302T1500Z-080303T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
349 AM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH ARE
EXPECTED TO DEVELOP THIS MORNING BEHIND A COLD FRONT. WINDS WILL
THEN REMAIN STRONG INTO THE AFTERNOON BEFORE GRADUALLY SUBSIDING
LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-021800-
/O.NEW.KGID.WI.Y.0004.080302T1800Z-080303T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
349 AM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

STRONG NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH ARE
EXPECTED TO DEVELOP EARLY THIS AFTERNOON BEHIND A COLD FRONT.
WINDS WILL THEN REMAIN STRONG THROUGH MID AFTERNOON...BEFORE
GRADUALLY SUBSIDING LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS73 KGID 021511
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
911 AM CST SUN MAR 2 2008

KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-030000-
/O.EXT.KGID.WI.Y.0004.080302T1600Z-080303T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
911 AM CST SUN MAR 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

STRONG NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH ARE
EXPECTED THROUGH THE AFTERNOON HOURS...BEFORE GRADUALLY SUBSIDING
BY EARLY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ039>041-046>048-060>062-072>074-082-083-030000-
/O.CON.KGID.WI.Y.0004.000000T0000Z-080303T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
911 AM CST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTH WINDS OF AROUND 30 MPH...WITH GUSTS OF 45 TO 50 MPH
ARE EXPECTED THROUGH THE AFTERNOON...BEFORE GRADUALLY SUBSIDING BY
SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 022056
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
256 PM CST SUN MAR 2 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
030000-
/O.CON.KGID.WI.Y.0004.000000T0000Z-080303T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
256 PM CST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTH WINDS WILL CONTINUE TO AT SPEEDS NEAR 30 MPH WITH GUSTS TO
45 MPH THROUGH ABOUT 6 PM. USE EXTRA CAUTION IF YOU ARE DRIVING
THE REST OF THE AFTERNOON...AND KEEP A FIRM GRIP ON THE WHEEL.

$$
000 
WWUS73 KGID 030001
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
601 PM CST SUN MAR 2 2008

NEZ039>041-049-064-077-087-030115-
/O.CAN.KGID.WI.Y.0004.000000T0000Z-080303T0000Z/
VALLEY-GREELEY-NANCE-POLK-YORK-FILLMORE-THAYER-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...OSCEOLA...
YORK...GENEVA...HEBRON
601 PM CST SUN MAR 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELED THE WIND
ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA BUT CAN STILL
BE EXPECTED TO BE ON THE BREEZY SIDE THROUGH THE OVERNIGHT HOURS.


$$

KSZ005>007-017>019-NEZ046>048-060>063-072>076-082>086-030300-
/O.EXT.KGID.WI.Y.0004.000000T0000Z-080303T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD-
MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL...
CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON
601 PM CST SUN MAR 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

NORTH WINDS SUSTAINED AT NEAR 30 MPH WITH GUSTS TO
45 MPH CAN BE EXPECTED TO CONTINUE THROUGH ABOUT 9 PM. USE EXTRA
CAUTION IF YOU ARE DRIVING EARLY THIS EVENING...AND KEEP A FIRM GRIP ON
THE WHEEL.

$$

WESELY
000 
WWUS73 KGID 030221
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
821 PM CST SUN MAR 2 2008

KSZ005>007-017>019-NEZ046>048-060>063-072>076-082>086-030330-
/O.CAN.KGID.WI.Y.0004.000000T0000Z-080303T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD-
MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL...
CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON
821 PM CST SUN MAR 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DECREASED AND WILL REMAIN BELOW ADVISORY CRITERIA
THROUGH THE REMAINDER OF THE NIGHT.

$$

WESELY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:19 AM CST, 30 minutes earlier.

Area forecast discussion, Mar 2, 3:19 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
319 AM CST SUN MAR 2 2008

.DISCUSSION...MAIN PROBLEM FOR THIS FORECAST WILL BE PRECIPITATION
TODAY...ALONG WITH TEMPERATURES AND WINDS.

MORNING SURFACE ANALYSIS PLACED A COLD FRONT FROM CENTRAL SOUTH
DAKOTA SOUTHWEST INTO NORTH CENTRAL COLORADO.  AHEAD OF THE BOUNDARY
WARM TEMPERATURES PREVAILED WITH READINGS STILL IN THE 40S AND 50S.
BEHIND THE FRONT...TEMPERATURES WERE FALLING INTO THE 30S.  MORNING
WATER VAPOR IMAGERY SHOWED AN UPPER RIDGE ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY...WHILE A TROUGH WAS MOVING FROM MONTANA
SOUTHWARD INTO THE FOUR CORNERS REGION.  THE COLD FRONT IS EXPECTED
TO MOVE SOUTHEAST TODAY AS THE UPPER TROUGH GRADUALLY SHIFTS EAST.
TEMPERATURES AHEAD OF THE FRONT SHOULD HAVE A CHANCE TO RISE SOME
THIS MORNING...HOWEVER ONCE THE FRONT PASSES AND COLD AIR ADVECTION
TAKES OVER...THINK THAT READINGS WILL BECOME STEADY OR FALL.  HAVE
GONE WITH A NON-DIURNAL CURVE FOR TEMPERATURES TODAY IN THE GRIDS
WITH MAXIMUM TEMPERATURES GENERALLY OCCURRING ACROSS THE AREA BY
LATE MORNING.

WINDS WILL ALSO BE A CONCERN BEHIND THE FRONT WITH STRONG 3 HOUR
PRESSURE RISES OF 4 TO 5 MB EXPECTED BEHIND THE FRONT.  H85 WINDS
ARE ALSO EXPECTED TO INCREASE TO 45 TO 50 KTS BEHIND THE
FRONT...AND WITH GOOD DOWNWARD MOMENTUM TRANSFER EXPECTED AS PER
AREA BUFR SOUNDINGS HAVE SOME CONCERN THAT MANY SPOTS WILL APPROACH
WIND ADVISORY CRITERIA.  HAVE DECIDED TO GO AHEAD AND ISSUE A WIND
ADVISORY ACROSS THE FORECAST AREA FOR TODAY...WITH IT BEGINNING IN
THE NORTHWEST THIS MORNING...AND THEN SHIFTING SOUTHEAST BY THIS
AFTERNOON.  OBVIOUSLY CLOUD COVER MAY TRY TO HINDER SPEEDS A
BIT...AND A QUICK GLANCE AT THE 06Z NAM/WRF IS NOT QUITE AS STRONG
AT H85 TODAY...BUT IT WILL BE WINDY NONE THE LESS.

PRECIPITATION ACROSS MUCH OF THE FORECAST AREA LOOKS LIKELY TODAY AS
THE UPPER SYSTEM MOVES INTO THE PLAINS AND LARGE SCALE LIFT
INCREASES ACROSS THE REGION.  BANDING OF THE PRECIPITATION ALSO
LOOKS LIKELY WITH STRONG MID-LEVEL FRONTOGENESIS AND INSTABILITY
PRESENT ACROSS THE AREA.  IN FACT...WOULD NOT BE SURPRISED TO SEE A
COUPLE OF THUNDERSTORMS TRY TO WORK THEIR WAY INTO THE SOUTHEAST
THIS AFTERNOON.  DESPITE EVERYTHING THAT IS WORKING IN FAVOR OF
PRECIPITATION DEVELOPMENT TODAY...THERE IS A CONCERN THAT CONVECTION
TO THE SOUTHEAST COULD EVENTUALLY HINDER PRECIPITATION ACROSS THE
GID CWA DUE TO THE POSSIBILITY OF SUBSIDENCE DEVELOPING BEHIND THE
CONVECTION.

PRECIPITATION TYPE IS ALSO A CHALLENGE TODAY WITH SATURATION
GENERALLY OCCURRING FROM THE TOP DOWN ACROSS THE AREA.  THIS WILL
MAKE IT COLD ENOUGH ALOFT FOR SNOW...BUT WARM AIR BELOW H9 COULD
MELT SOME OF THE SNOW TO RAIN...ESPECIALLY IN THE SOUTHEAST.  WILL
START WITH RAIN INITIALLY...BUT TRANSITION IT TO SNOW FROM NORTHWEST
TO SOUTHEAST AS THE COLDER AIR PROGRESSES SOUTH.  WHEN IT COMES TO
ACCUMULATIONS...HAVE GENERALLY GONE WITH AN INCH OR TWO...WITH THE
HIGHER AMOUNTS IN THE SOUTHEAST WHICH SHOULD HAVE SNOW THIS EVENING
AS THE STRONGER MID-LEVEL FRONTOGENESIS DEVELOPS NEAR THE FORECAST
AREA. OVERALL CONFIDENCE IN AMOUNTS IS NOT VERY HIGH SINCE IT WILL
OBVIOUSLY HINGE ON WHEN THINGS CHANGE TO SNOW...AND WILL ALSO DEPEND
ON ANY BANDS THAT SET UP ACROSS THE AREA.  ANOTHER CONCERN IS THE
WARM SURFACE TEMPERATURES THAT WILL BE IN PLACE THIS MORNING WHICH
MAY HAVE A DIFFICULT TIME FALLING BELOW FREEZING UNTIL LATE THIS
AFTERNOON OR EVENING.  WE DID CONSIDER THE POSSIBILITY OF A WINTER
TYPE HEADLINE TODAY AND EVENING...BUT CONFIDENCE WAS NOT HIGH ENOUGH
IN REGARDS TO AMOUNTS...PLACEMENT AND OVERALL
ACCUMULATIONS...ESPECIALLY ROADS WHICH TEND TO HAVE THE BIGGEST
IMPACT.  PRECIPITATION CHANCES WILL THEN COME TO AN END LATE THIS
EVENING INTO THE OVERNIGHT HOURS...AND WILL GO DRY AGAIN ON
MONDAY.

&&

.AVIATION...06Z TAF FOR KGRI. LIGHT SOUTH WINDS AND SCATTERED HIGH
CLOUDS CAN BE EXPECTED THROUGH THE OVERNIGHT HOURS. A STRONG COLD
FRONT WILL THEN BLAST THROUGH KGRI BETWEEN 6AM AND 9AM THAT WILL
SEND THE TEMPERATURES FALLING AND TURN THE WIND TO NORTHERLY.
NORTH WINDS OF 20 TO 30 MPH GUSTING OVER 30 MPH CAN BE EXPECTED
THROUGH SUNDAY ALONG WITH RAIN CHANGING TO SNOW BY SUNDAY
AFTERNOON INTO EARLY EVENING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     NEZ049-063-064-075>077-084>087.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR NEZ039>041-046>048-060>062-072>074-082-083.

KS...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     KSZ005>007-017>019.

&&

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.